Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 1, 2021, 10:57 PM EDT for Berkeley County, South Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 10:57 PM EDT (02:57 UTC)
- Expired
- Aug 1, 2021, 11:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 141 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2097 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
447
WWUS82 KCHS 020257
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
1057 PM EDT Sun Aug 1 2021
SCZ045-020330-
Inland Berkeley-
1057 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
At 1057 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Jamestown, or 17 miles east of Moncks
Corner, moving east at 35 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Moncks Corner, Saint Stephen, Bonneau, Jamestown, Southern Lake
Moultrie, Cross, Northern Lake Moultrie and Bonneau Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3343 7988 3340 7985 3337 7980 3337 7978
3332 7974 3332 7970 3325 7953 3324 7947
3321 7945 3319 7949 3314 7953 3316 7955
3315 7957 3322 8016 3335 8015 3344 8007
TIME...MOT...LOC 0257Z 274DEG 31KT 3329 7973
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 1, 10:23 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 1, 10:23 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1023 PM EDT Sun Aug 1 2021 .SYNOPSIS... A stationary front will maintained unsettled weather including the chance for heavy rainfall across the area through the upcoming week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... It's taken awhile, but convection has finally arrived along a southward progressing outflow boundary and the collision of the earlier sea breeze and some activity moving in from the west. With forcing from a short wave aloft, the HRRR and the HREF indicate clusters or a broken band of showers and thunderstorms will impact mainly the Charleston quad-county region through 1 or 2 AM, before pulling offshore. We will show 40-50% chances this areas where the higher MLCAPE of 1500 to 2000 J/kg exists. PoPs elsewhere will be held to 20-0% where instability is less. DCAPE as high as 1000-1200 J/kg will still support the possibility of strong or perhaps marginally severe winds over the 4 counties surrounding Charleston County. We maintained mention of this in the Hazardous Weather Outlook. Temps in many places are running a bit lower than this time last night. Since dew points are also lower than 24 hours ago, min temps tonight are forecast a tad lower than last night. We are expecting mid or upper 70s across the entire region. The exceptions might be coastal Charleston and coastal Colleton if convection fades before there. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... This period will feature a change to cooler temperatures and a wet pattern including the potential for heavy rainfall and flooding. Monday: A surface cold front will stall over or just north of the region, while an upper level trough will amplify over the eastern CONUS. Guidance indicates that best moisture featuring PWAT values around 2 inches should be temporarily pushed into southern counties. Given this scenario, isolated/scattered showers and thunderstorms should hold off until afternoon across northern/inland counties. Across the south, showers/thunderstorms will develop earlier, and by mid to late afternoon expanding coverage justifies at least likely PoPs. MLCape values as high as 2500-3500 j/kg could support a localized threat for brief/damaging wind gusts across southern counties Monday afternoon. Otherwise, Monday will spend the end to the recent excessive heat regime. Across southern counties, heat index values could top out in the 100-105F, while maximum heat index values 95-100F will be common elsewhere. Give these expectations, additional Heat Advisories are not expected. Monday night: We will transition to more widespread showers/thunderstorms and an increasing threat for locally excessive rainfall/flooding. A unusual baroclinic regime will develop in the vicinity of the quasi-stationary front. Also, as the anomalous eastern CONUS longwave trough amplifies, a shortwave trough will eject NE across the region. Meanwhile, low-mid level moisture transport will intensify and will push a plume of PWAT values 2.2-2.3 inches across the forecast area. categorical PoPs offered by guidance appear reasonable, and repeating periods of heavy rainfall could produce localized flooding. Sunday 12z HREF guidance depicts non-zero probabilities of 12 hour precipitation exceeding 5 inches across a wide swath of the forecast area, including pockets of 20-60 percent probs near the coast. Tuesday through Wednesday: A persistent pattern with an anomalously deep eastern CONUS upper trough, shortwave troughs/associated forcing for ascent ejecting from this feature across our area, an unseasonably strong, active baroclinic zone, deep-layered moisture advection within the plume of PWAT values mainly exceeding 2 inches will combine to support episodes of widespread showers/thunderstorms and a threat for locally excessive rainfall/flooding. Latest forecasts include mainly categorical PoPs through this period, but in reality periods with widespread precipitation could be punctuated by periods of lesser coverage. This type of regime raises uncertainty regarding specific timing, coverage/location and rates/amounts of heavy rainfall. In general, over time total rainfall accumulations should increase in amount and coverage, and this will in turn raise the probability for significant flooding during subsequent episodes of heavy rain. Otherwise, expect below-normal temperatures through midweek. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... The overall complex and unusual scenario at the surface and aloft which sets up through midweek will persist through late week and perhaps even into next weekend. Overall, above-normal precipitation, the potential for locally heavy rainfall and flooding, and below normal temperatures will continue. While the greatest coverage and intensity of precipitation seems most likely during times of maximum heating during each afternoon/evening, precise timing and impact of heavy rain events remains elusive. In general, the overall threat for flooding should increase with time due to the persistence of this unseasonable scenario. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... There continues to be indications that the convection upstream will develop into a broken band of SHRA/TSRA, and impacting the KCHS and KJZI terminals from about 03-06Z. This is also somewhat consistent with the previous forecast. Convection near KSAV looks to stay too isolated in coverage to show anything more than VCTS from 04-06Z. Direct impacts on any terminal, especially KCHS and KJZI will result in flight restrictions and potentially gusty winds. Monday morning and early afternoon will essentially be void of convection, before coverage increases during the mid afternoon and beyond. This occurs in response to a nearby cold front and an approaching upper trough. However, since any SHRA/TSRA will occur so late in the latest 00Z TAF period, we have opted not to include at this time. Be assured that any direct impacts though will cause flight restrictions. Latest TAF issuances will fine tune the situation. Extended Aviation Outlook: Periods of flight restrictions are certain this week, especially in showers/thunderstorms. && .MARINE... Overnight: Southwest winds across the SC waters will continue to gusts to around 25 kts through 1-2 AM, resulting in a continuation of the ongoing Small Craft Advisories for AMZ350 and AMZ352. A band of strong thunderstorms will push off the coast and impact mainly the South Carolina Atlantic waters and Charleston Harbor from 12 AM to 2 or 3 AM. Special Marine Warnings could be required for winds in excess of 34 kt. In the wake of the thunderstorms, winds are expected to shift from the WSW, with speeds of 15 kt gusting to 20 kts. Seas are expected to range between 2-4 ft. Expect hazardous marine conditions within/near thunderstorms through this week. Outside thunderstorms, southwest winds could average 15- 20 knots at times, and seas should average 2-4 feet, perhaps as high as 5 feet beyond 20 nm, through late week. Occasional Small Craft Advisory gusts cannot be ruled out. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...Small Craft Advisory until 2 AM EDT Monday for AMZ350-352. && NEAR TERM... SHORT TERM...SPR LONG TERM...SPR AVIATION... MARINE...
Hazardous weather outlook, Aug 1, 10:07 PM EDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1007 PM EDT Sun Aug 1 2021 SCZ043>045-049-050-052-030215- Inland Colleton-Dorchester-Inland Berkeley-Coastal Colleton- Charleston-Tidal Berkeley- 1007 PM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Severe Thunderstorms: Scattered thunderstorms will impact the area the first part of tonight. Isolated severe thunderstorms with damaging winds will be possible. In addition, intense, frequent cloud-to-ground lightning could also occur. Take shelter if thunderstorms approach. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heavy Rainfall/Flooding: Unsettled weather will develop across the area this week as a cold front stalls near the region. Periods of locally heavy rainfall are likely with flooding possible, especially in low-lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-030215- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- 1007 PM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Strong Thunderstorms: A band of thunderstorms will track east across the South Carolina tonight. These thunderstorms can produce strong wind gusts and frequent cloud to surface lightning. Special Marine Warnings might be issued. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051- 030215- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Jasper-Beaufort-Coastal Jasper- 1007 PM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heavy Rainfall/Flooding: Unsettled weather will develop across the area this week as a cold front stalls near the region. Periods of locally heavy rainfall are likely with flooding possible, especially in low-lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Aug 1, 5:12 PM EDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Charleston SC
512 PM EDT Sun Aug 1 2021
GAZ101-118-SCZ047-048-051-012145-
Effingham-Inland Chatham-Inland Jasper-Coastal Jasper-Beaufort-
512 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM, CHATHAM,
BEAUFORT AND JASPER COUNTIES...
At 512 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Springfield to
Marlow, and moving southeast at 20 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Pooler, Bluffton, Springfield, I-16/I-95 Interchange, Godley Station,
Savannah International Airport, Downtown Savannah and Rincon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3240 8126 3229 8084 3199 8127 3219 8142
3221 8141 3222 8143 3223 8142 3224 8143
3228 8144
TIME...MOT...LOC 2112Z 300DEG 17KT 3233 8129 3226 8142
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHLocal storm report, Aug 1, 8:53 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
853 PM EDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 3 S RINCON 32.25N 81.24W
08/01/2021 EFFINGHAM GA EMERGENCY MNGR
A TREE FELL THROUGH A WINDOW OF A HOME ON EXLEY LOOP.
ON DOGWOOD DRIVE, A TREE FELL ON A CARPORT CRUSHING A
CAR, AND ANOTHER TREE FELL ON A HOME. DAMAGE WAS ALSO
DONE TO A CANOPY ON OAK STREET.
&&
EVENT NUMBER CHS2100502
RFMSpecial weather statement, Aug 1, 9:22 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Charleston SC
922 PM EDT Sun Aug 1 2021
SCZ040-042-020145-
Allendale-Hampton-
922 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND ALLENDALE
COUNTIES...
At 922 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Barton, or near Allendale, moving east at 20
mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Allendale, Hampton, Lake Warren State Park, Varnville, Fairfax,
Brunson, Gifford and Sycamore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3300 8105 3296 8102 3273 8109 3290 8148
3293 8149 3305 8143
TIME...MOT...LOC 0122Z 287DEG 19KT 3293 8131
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Aug 1, 10:09 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Charleston SC
1009 PM EDT Sun Aug 1 2021
SCZ045-020245-
Inland Berkeley-
1009 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
...MARINERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR...
At 1009 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Eadytown, or 17 miles north of Moncks
Corner, moving east at 35 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Saint Stephen, Eadytown, Eastern Lake Marion and Northern Lake
Moultrie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on the eastern portions of Lake Marion should seek safe
harbor immediately. If caught on the open water, stay as low as
possible and wear a personal flotation device. Remember, if you can
hear thunder you are at risk for being struck by lightning.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3345 7988 3340 7985 3337 7980 3338 7979
3333 7974 3337 8024 3338 8024 3339 8022
3345 8022 3346 8015 3345 8014 3348 8015
3350 8012 3350 8009 3351 8008 3351 7999
TIME...MOT...LOC 0209Z 270DEG 29KT 3344 8008
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Aug 1, 10:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
1057 PM EDT Sun Aug 1 2021
SCZ045-020330-
Inland Berkeley-
1057 PM EDT Sun Aug 1 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
At 1057 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Jamestown, or 17 miles east of Moncks
Corner, moving east at 35 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Moncks Corner, Saint Stephen, Bonneau, Jamestown, Southern Lake
Moultrie, Cross, Northern Lake Moultrie and Bonneau Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3343 7988 3340 7985 3337 7980 3337 7978
3332 7974 3332 7970 3325 7953 3324 7947
3321 7945 3319 7949 3314 7953 3316 7955
3315 7957 3322 8016 3335 8015 3344 8007
TIME...MOT...LOC 0257Z 274DEG 31KT 3329 7973
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:22 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 23 min |
| Aug 1, 10:09 PM EDT | Special Weather Statement | CHS | Berkeley | 36 min |
| Aug 1, 11:32 PM EDT | Special Marine Warning | CHS | 118 min | |
| Aug 2, 1:10 AM EDT | Special Marine Warning | CHS | 95 min | |
| Aug 2, 3:48 PM EDT | Special Weather Statement | CHS | Charleston | 27 min |
| Aug 2, 3:58 PM EDT | Special Marine Warning | CHS | 78 min | |
| Aug 2, 4:04 PM EDT | Special Marine Warning | CHS | 86 min | |
| Aug 2, 4:13 PM EDT | Special Weather Statement | CHS | Charleston | 32 min |
| Aug 2, 4:33 PM EDT | Special Marine Warning | CHS | 117 min | |
| Aug 2, 4:47 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Aug 2, 5:27 PM EDT | Special Marine Warning | CHS | 93 min | |
| Aug 2, 6:05 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 85 min |
| Aug 2, 6:12 PM EDT | Special Marine Warning | CHS | 93 min | |
| Aug 2, 6:38 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 97 min |
| Aug 2, 7:24 PM EDT | Special Weather Statement | CHS | Charleston | 36 min |
| Aug 2, 7:27 PM EDT | Special Weather Statement | CHS | Jasper | 33 min |
| Aug 2, 7:31 PM EDT | Special Weather Statement | CHS | Dorchester | 29 min |
| Aug 2, 7:59 PM EDT | Special Weather Statement | CHS | Dorchester | 31 min |
| Aug 2, 3:54 PM EDT | Special Weather Statement | CHS | Liberty | 36 min |
| Aug 2, 4:02 PM EDT | Special Weather Statement | CHS | McIntosh | 28 min |
| Aug 2, 4:29 PM EDT | Special Weather Statement | CHS | Liberty | 31 min |
| Aug 2, 4:58 PM EDT | Special Weather Statement | CHS | McIntosh | 32 min |
| Aug 2, 5:11 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 37 min |
| Aug 2, 5:35 PM EDT | Areal Flood Advisory | CHS | Bryan, Liberty | 55 min |
| Aug 2, 5:46 PM EDT | Areal Flood Advisory | CHS | Chatham | 89 min |
| Aug 2, 6:43 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
| Aug 2, 7:05 PM EDT | Areal Flood Advisory | CHS | Bulloch, Candler, Tattnall | 2 hr |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.